CSN Login
Members Online: 18

Chemo side effect: extra, I mean extra sensitive tongue

Cricket64
Posts: 63
Joined: Sep 2013

Strange side effect to chemo, wonder if any of you have had this experience.  Since about the 5th out of 8 chemo's, my tongue feels extra, uncomfortably sensitive.  You know that feeling when you taste soup, tea or coffee that is way to hot?  Well, that is how my tongue has felt for almost 2 1/2 years.  Food that is the least bit spicy, no way.  Even an occasional glass of wine, nope.  Anyone had similar experiece? And any suggestions?

 

tasha_111's picture
tasha_111
Posts: 2048
Joined: Oct 2008

Mine is the same after 5 years.  Spicy foods cannot be tolerated, other foods either taste like poison, or no taste.  Those small bumps that you used to eventually get on the edge of your tongue/ that are ultra sensitive (Yeah, when I was a kid My Mum told me that they proved you were lying LOL) are a permanent now.  Coffee/Hot or cold stuff, spices and maple are completely off my menu for ever.  Hope yours clears up, this is just my exprience.  Good luck hun  Tasha x

CypressCynthia's picture
CypressCynthia
Posts: 4011
Joined: Oct 2009

I had thrush and also mouth sores.  I was on nystatin and not getting better.  My onc's NP recommended a prescription product called Mugard--an oral rinse that is like a liquid "band-aid" and allows your mouth to heal.  It is just for those on chemo.

It has really helped me and I wonder if it would help your tongue?

Good luck!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network